| Model Number |
FX816T |
| Medical Device Problem Codes |
Mechanical Problem (1384); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
| Date of Event |
04/23/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the valves, but no significant deformations or damage were determined.Permeability test: a permeability test has shown that the m.Blue is permeable.During the permeability test some particles / bloody liquid were flushed out.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical position.The results show that the m.Blue does not operate within the permissible tolerance in its respective relevant positions.An accelerated outflow of the valve could be determined.Adjustment test: during the adjustment test it was determined that the m.Blue is adjustable in all pressure ranges.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; and the braking force is within the given tolerances.Internal inspection: after dismantling of the valve, deposits were found.Results: based on our investigation results, we can determine an accelerated outflow in the m.Blue.The determined deposits can be named as the cause for the accelerated outflow.Organic matter in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
Event or Problem Description
It was reported that a m.Blue (#fx816t) was implanted.According to the complainant, the shunt system caused an overdrainage and had adjustment difficulties.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 4 years, height: 103 cm, weight: 19,5 kg, gender: female.